Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1960, Volume 28, Issue 2

Best Linear Index Numbers of Prices and Quantities<464:BLINOP>2.0.CO;2-M
p. 464-480

H. Theil

This article deals with the construction of price and quantity index numbers for an arbitrary number of periods (or georgraphical units) which satisfy the requirement that the total sum of squares of the discrepancies between true and index-constructed cross-values is minimized. Special attention is paid to the aggregation problem which arises when this method is applied to a group of commodities as well as to subgroups.

Log In To View Full Content